Format

Send to

Choose Destination
See comment in PubMed Commons below
Obstet Gynecol. 2006 Sep;108(3 Pt 2):741-2.

Night sweats and elevated follicle-stimulating hormone levels while taking selective serotonin reuptake inhibitors.

Author information

1
Department of Obstetrics, Gynecology, and Reproductive Sciences, University of California at San Francisco, CA 94143-0132, USA. shahinel@obgyn.ucsf.edu

Abstract

BACKGROUND:

Selective serotonin reuptake inhibitors (SSRIs) are commonly prescribed to women with depression and anxiety disorders. Although night sweats are a reported adverse effect, some women have relief of vasomotor symptoms during perimenopausal period while taking them. The relationships between SSRIs, thermoregulation, gonadotropins, and estrogen and their connection to fertility remain unclear.

CASE:

A reproductive-aged woman, seeking treatment for infertility, experienced night sweats and elevated follicle-stimulating hormone levels while taking SSRIs for treatment of depression.

CONCLUSION:

Many women of reproductive age are taking SSRIs, but the affect of SSRIs on normal reproductive function is unknown and further research in this area is needed.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center